MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. CLARIVEIN OC INFUSION CATHETER

MERIT MEDICAL SYSTEMS INC. CLARIVEIN OC INFUSION CATHETER
Model Number 65-018-E4S
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a mechanochemical ablation (moca) procedure, the distal rotating catheter became stuck with a valve of a targeted vasculature.The physician had acquired antegrade venous access through a vascular sheath and was attempting to deliver sclerosant through the rotating catheter when the catheter became entangled within a valve of the periphery.All attempts by the physician to dislodge the rotating catheter were unsuccessful.A surgical "cutdown" procedure was necessary to safely and successfully dislodge the rotating catheter form the patient's periphery with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.A root cause could not be determined.A search of the complaint database was performed and one similar complaint for this lot number from the same customer was found.The device history record was reviewed and no exception documents were found.

Brand Name
CLARIVEIN OC INFUSION CATHETER
Common Device Name
INFUSION CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, ut
MDR Report Key9857526
Report Number1721504-2020-00015
Device Sequence Number19659938
Product Code KRA
UDI-Device Identifier10854339004027
UDI-Public10854339004027
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K071468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model Number65-018-E4S
Device Catalogue NumberO-65-018-E4S
Device Lot NumberBM651404118O
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;